SEROXAT AND OTHER SSRIs

News and Views on the SSRI Group of Drugs

  • THE LIES ABOUT SEROXAT/PAXIL AND OTHER SSRIs

  • STOP the Lies: Join the Cause: Click pic below

  • Enter your email address to subscribe to this blog and receive notifications of new posts by email.

    Join 7 other followers

  • Monthly Archive showing # of posts

Posts Tagged ‘SSRI’

Crusader’s highly deserved recognition

Posted by shutah on February 19, 2011

Surely, one of the proudest moment’s in Bob Fiddaman’s quest for justice in the eternal fight against SSRI’s .

As Bob writes in his blog “What could piss off GlaxoSmithKline more than Bob Fiddaman getting an award for basically highlighting their dark history?”

Way to go Fiddy!!!!!!

[Click the pic to read the full story]

Advertisements

Posted in Blogroll, Depression, GlaxoSmithKline, GSK, Health, Paroxetine, Paxil, Seroxat, SSRIs | Tagged: , , , , , , | 1 Comment »

Ready? Get Set … GO!!!! Deja vu strikes again!!!

Posted by shutah on January 26, 2011

Reps Hired for Viibyd Launch ……..

Now that Clinical Data has an FDA approval in hand, it’s gearing up to grab a piece of the $12 billion antidepressant market. The company is hiring sales reps and rolling out a marketing campaign to support its new drug Viibryd, hailed as the first SSRI without troublesome sexual side effects. Viibryd will face some entrenched competition, including branded drugs such as Cymbalta and Lexapro, as well as a slew of generics.

As Medical Marketing & Media reports, Clinical Data started early this year with a print campaign designed to prepare the ground for a launch. Advertorials pointed out side effects of existing antidepressants and suggested that patients might need another, better-tolerated alternative. Meanwhile, a New York ad agency is working on branding, and others are preparing to target payers and physicians.

Clinical Data CEO Drew Fromkin told MM&M that he’s aiming to have 150 reps ready to go for a second-quarter launch. They’ll target psychiatrists first, then aim to expand into primary care. Marketing materials will focus on Viibryd’s differences from existing meds. The drug will be touted as the “first and only” antidepressant to combine an SSRI and a serotonin 1a receptor partial agonist in one molecule, Fromkin said.

Of course, Viibryd’s side-effect profile will see the spotlight, too. “We have a very safe drug here, and the adverse events are very different than you see in other [depression] drugs,” Fromkin said. And although the CEO didn’t mention it specifically, you can bet that marketing will get around to talking about the data on sexual side effects, which didn’t crop up in Viibryd patients more often than they did in those taking placebo.

Sorry, what was that???

Fromkin said that, while no head-to-head studies have been conducted to compare Viibryd with other drugs on the market, “at the macro level, we have a very safe drug here, and the adverse events are very different than you see in other [depression] drugs.” Specifically, Viibryd “doesn’t have any issues with respect to cardiac or liver function issues, blood pressure and other vitals,” said Fromkin. “You don’t see that with our drug.”

Ah, so there ARE adverse effects, they’re just “VERY DIFFERENT THAN YOU SEE IN OTHER [DEPRESSION] DRUGS!!

Oh, well, that’s alright then!!!!

 

Posted in Depression, Health | Tagged: , , , | Leave a Comment »

Potential SSRI/SNRI Withdrawal Symptoms

Posted by shutah on January 26, 2011

The SSRI/SNRI symptoms are originally from this website on Effexor withdrawal.

ANTIDEPRESSANT WITHDRAWAL SYMPTOMS. (SSRI/SNRI)

1. Crying spells
2. Worsened mood
3. Low energy (fatigue, lethargy, malaise)
4. Trouble concentrating
5. Insomnia or trouble sleeping
6. Change in appetite
7. Suicidal thoughts
8. Suicide attempts
9. Anxious, nervous, tense
10. Panic attacks (racing heart, breathless)
11. Chest pain
12. Trembling, jittery,or shaking
13. Irritability
14. Agitation (restlessness, hyperactivity)
15. Impulsivity
16. Aggressiveness
17. Self-harm
18. Homicidal thoughts or urges
19. Confusion or cognitive difficulties
20. Memory problems or forgetfulness
21. Elevated mood (feeling high)
22. Mood swings
23. Manic-like reactions
24. Auditory hallucinations
25. Visual hallucinations
26. Feeling detached or unreal
27. Excessive or intense dreaming
28. Nightmares
29. Flu-like aches and pains
30. Fever
31. Sweats
32. Chills
33. Runny nose
34. Sore eyes
35. Nausea
36. Vomiting
37. Diarrhea
38. Abdominal pain or cramps
39. Stomach bloating
40. Disequilibrium
41. Spinning, swaying, lightheaded
42. Hung over or waterlogged feeling
43. Unsteady gait, poor coordination
44. Motion sickness
45. Headache
46. Tremor
47. Numbness, burning, or tingling
48. Electric zap-like sensations in the brain
49. Electric shock-like sensations in the body
50. Abnormal visual sensations
51. Ringing or other noises in the ears
52. Abnormal smells or tastes
53. Drooling or excessive saliva
54. Slurred speech
55. Blurred vision
56. Muscle cramps, stiffness, twitches
57. Feeling of restless legs
58. Uncontrollable twitching of mouth



Posted in Depression, SSRIs, Withdrawal | Tagged: , , , , , , | Leave a Comment »

Possible legal action – Quote from 10 years ago

Posted by shutah on January 22, 2011

More than 60 people in Britain who say they have become hooked on the anti-depressant Seroxat – a drug in the Prozac class – are exploring the possibility of legal action against the pharmaceutical company which they claim failed to warn doctors that that it could create dependency.

Two firms of solicitors say they already have between 30 and 40 cases each. The people have come forward following news of a legal case in the US in which 35 people allege they suffered severe side-effects when they tried to stop taking the drug.

The Los Angeles law firm Baum, Hedlund, Aristei, Guilford and Schiavo – which filed its action against the British manufacturers GlaxoSmithKline in September – has since had more than 2,000 calls from people to tell of their addiction to the drug, which is known in the US as Paxil. The side-effects they suffer when they try to stop taking the tablets, include jolting pains in the head, vertigo, loss of coordination, abdominal discomfort, agitation and confusion.

The US lawyers have asked GSK to set up treatment centres to help people attempting to withdraw from Paxil/Seroxat. GSK say there is no reliable scientific evidence that the drug causes addiction or dependency.

The British solicitors, Ross & Co, based in the Wirral, and Hugh James Ford Simey of Cardiff, have been receiving calls from people who did not realise that others had suffered the same symptoms when they tried to cut down and come off the drug.

“We have been contacted by 30 to 40 people, most of whom have startlingly similar tales to tell of being put on the drug and being taken off it, and then going back on,” said Mark Harvey of Hugh James Ford Simey.

Mr Harvey said most people are told by the doctor that their problems are the symptoms of their depression re-appearing and do not suspect that the drug might be to blame. “This does have the smell of something that is a problem,” he said. “The patient information sheet says it is not addictive twice.”

Graham Ross, of Ross & Co, thinks that there is a good potential case against the manufacturers. “So far as evidence of dependency is concerned, that is pretty strong,” he said.

“I feel we can prove that. Failure to ensure that GPs are aware of that risk and therefore warn patients accordingly – there is plenty of evidence that they are not doing that.”

But group actions face particular problems in Britain. Attempts to litigate against the makers of benzodiazapines – including Valium, Librium and Ativan, which were also said not to be addictive when they were launched – collapsed because the legal aid granted to the claimants was used up in the lengthy investigations of the cases demanded by the companies before the action reached court.

Posted in GlaxoSmithKline, GSK, Paroxetine, Paxil, Seroxat, Seroxat Legal, SSRIs, Withdrawal | Tagged: , , , , , , , , | 1 Comment »

Antidepressants Exposed [2006]

Posted by shutah on January 14, 2011

This really is a must watch!!!

As my colleague wrote “What a guy!”

David Healy is a psychiatrist and is currently a professor in Psychological Medicine at Cardiff University School of Medicine, Wales.   He is also the director of North Wales School of Psychological Medicine.

Posted in SSRIs | Tagged: , , , , , , , , , | Leave a Comment »